Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Sitagliptin (DPP-4 Inhibitor)-induced Rheumatoid Arthritis in Type 2 Diabetes Mellitus: A Case Report
Kazuki YokotaNaoya Igaki
Author information
JOURNALS OPEN ACCESS

2012 Volume 51 Issue 15 Pages 2041-2044

Details
Abstract

A dipeptidyl peptidase (DPP)-4 inhibitor, commonly used to treat patients with type 2 diabetes, has caused concern because of immune system side effects. We report a 48-year-old woman with type 2 diabetes who was diagnosed with rheumatoid arthritis (RA) after continued polyarthritis and an increase in rheumatoid factor up to 86 IU/mL after three months of treatment with sitagliptin, a DPP-4 inhibitor. The shared epitope (SE)-containing human leukocyte antigen (HLA)-DRB1 alleles, which are important predisposing factors for RA, were positive. RA might have been triggered by sitagliptin due to a predisposing condition.

Information related to the author
© 2012 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top